Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Re: Is it REALLY an allergy?
Jul 17, 2001

Thank you so much for your reply on July 7 concerning "reactions" to antibiotics. I did get a rash with Levaquin as well. My biggest concern now is what do I do for serious bacterial infections? Is the occurence of the rash enough to contraindicate the use of antibiotics? How should I interpret this? Please advise.

Response from Dr. Feinberg

There is almost always an alternative antibiotic choice for people with a history of serious reactions to specific drugs. In some cases where the patient has a true allergic reaction there are "desensitization" procedures that can be used. If the problem is a side effect to an antibiotic that is clearly the best (or only) choice in a specific situation, then supportive therapy to deal with the side effects can be used. Don't worry about it.


Previous
CMV
Next
slow healing wounds

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement